Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jul 28, 2004, 6:39 AM CDT for Lynn County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 6:39 AM CDT (11:39 UTC)
- Expired
- Jul 28, 2004, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 62 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 281144 FFWLBB TXC305-281400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 639 AM CDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LYNN COUNTY IN NORTHWEST TEXAS * UNTIL 900 AM CDT * AT 638 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN SOUTHERN LYNN COUNTY...MAINLY ALONG AND SOUTH OF US HIGHWAY 380. THIS ARE OF RAINFALL WAS MOVING TO THE NORTHEAST AT AROUND 20 MPH. THE TAHOKA SHERIFFS OFFICE REPORTED A FOOT OF WATER ACROSS PORTIONS OF TAHOKA WITH ADDITIONAL FLOODING REPORTED ALONG US 87 AND 380. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES WILL BE POSSIBLE. * LOCATIONS IN AND NEAR THE WARNING INCLUDE GRASSLAND...NEW MOORE...TAHOKA EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF URBAN AREAS...STREETS AND UNDERPASSES AS WELL AS NEAR PLAYA LAKES AND LOW LYING SPOTS. ADDITIONALLY COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS ANY LOW LYING FARMLAND ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3296 10206 3296 10158 3331 10157 3331 10207 $$
1 follow-up statement
000 WGUS74 KLUB 281230 FFSLBB TXC305-281400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 724 AM CDT WED JUL 28 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 900 AM CDT FOR LYNN COUNTY... AT 723 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THUNDERSTORMS WITH HEAVY RAIN CONTINUED OVER CENTRAL AND SOUTHERN LYNN COUNTY...GENERALLY ALONG AND SOUTH OF U.S. HIGHWAY 380. SOME MINOR FLOODING HAS BEEN REPORTED BY THE TAHOKA SHERIFFS OFFICE IN TAHOKA. ADDITIONAL MINOR FLOODING OF LOW LYING AREAS IS ANTICIPATED ALONG WITH PONDING OF WATER ON ROADWAYS. THESE STORMS ARE MOVING EAST-NORTHEAST AT 20 MPH AND WILL AFFECT THE CITY OF TAHOKA...THE COMMUNITY OF GRASSLAND AND RURAL AREAS TO THE SOUTH AND EAST OF TAHOKA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3296 10206 3296 10158 3331 10157 3331 10207 $$ MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:55 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 28, 3:55 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 355 AM CDT WED JUL 28 2004 .SHORT TERM... A PIECE OF ENERGY MOVING ACROSS SOUTHERN NEW MEXICO EARLY THIS MORNING WAS HELPING TO ENHANCE THE WARM ADVECTION OVER WEST TEXAS WITH A LARGE ARE OF RAINFALL LOCATED ACROSS THE SOUTHERN HALF OF THE CWA. THIS AREA OF RAINFALL WILL CONTINUE TO MOVE TO THE NORTHEAST THROUGH THE MORNING WITH RAIN ENDING FROM WEST TO EAST. WE WILL THEN HAVE TO WATCH A TROUGH SWINGING INTO THE CENTRAL PLAINS AS A COLD FRONT PUSHES SOUTHWARD INTO THE PANHANDLE. THIS SHOULD HELP TO INITIATE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT. THE TROUGH AXIS APPEARS THAT IT WILL PROGRESS FAIRLY QUICK TO THE EAST WITH RAIN ENDING TOWARDS THURSDAY MORNING. WEAK UPPER LEVEL WINDS AND LIKELIHOOD OF CLOUD COVER LINGERING ENOUGH TO KEEP THE CWA FROM HEATING UP MUCH SHOULD PRECLUDE ANY SEVERE WORDING IN THE ZONES. AM BECOMING MORE CONCERNED ABOUT SOME FLOODING POTENTIAL ACROSS THE EAST AND NORTHEASTERN ZONES...ESPECIALLY FOR TONIGHT AS OUR NEXT AREA OF RAIN TRAVERSES THE AREA. BELIEVE WE WILL JUST PLACE THIS MENTION IN THE HWO FOR NOW. TEMPERATURES WILL REMAIN BELOW AVERAGE AGAIN TODAY BUT BELIEVE THAT MOST LOCATIONS SHOULD WARM INTO THE 80S...IF THE SHOWERS AND THUNDERSTORMS SHIFT EASTWARD AS QUICK AS ANTICIPATED. .LONG TERM... AS TROUGH AXIS PASSES ON THU...WE WILL SEE A WEAK COLD FRONT MOVE THROUGH THE SPLNS DURING THE DAY. RAIN CHANCES WILL BE SHIFTING OFF TO THE SOUTH AND EAST BUT HAVE LEFT LOW POPS OVER THE SRN ROLLING PLAINS THROUGH THE EVE IF THE PROGRESS OF THE FRONT IS SLOWER THAN PROGGED. HAVE LOWERED HIGH TEMPS ABOUT A CAT FOR THU...WITH LOWEST TEMPS OVER THE ROLLING PLAINS AS EXPECT THEM TO REMAIN SOCKED IN ALL DAY. THERE SHOULD BE SOME POTENTIAL FOR LOW CLOUDS/FOG ON THE CAP OVERNIGHT/FRI MORN AS MODEL X-SECTIONS SHOW MID/UPR-LVLS DRYING OUT QUICKLY BEHIND TROF. SHOULD SEE A MUCH WARMER AND DRIER DAY ACROSS THE SPLNS ON FRIDAY. HOWEVER...MODELS SHOW FAIRLY BRISK NW FLOW ACROSS THE AREA FRI NIGHT AND THERE IS THE POTENTIAL FOR A MCS TO MOVE SE OUT OF NE NM/NW PANHANDLES INTO THE SPLNS...AND HAVE EXPANDED POPS A BIT FOR THIS POSSIBILITY. MCS POTENTIAL LOOKS LESS LIKELY SAT NIGHT AS UPR RIDGE NOSES EAST...BUT LEFT SLIGT CHANCE MAINLY FOR NE COUNTIES...NEXT SHIFT MAY WANT TO REASSESS THIS. HAVE MADE NO SIGNIFICANT CHANGES TO GRIDS AFTER SAT. GOOD MODEL CONSENSUS THAT 500MB RIDGE WILL BUILD EAST BRINGING A WARMING/DRYING TREND AND VERY WEAK MID-LVL WINDS THAT SHOULD KEEP MOST TSTM ACTIVITY CONFINED TO MTNS OF NM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 85 59 85 62 / 50 30 10 0 TULIA 81 61 84 65 / 50 70 20 10 PLAINVIEW 82 62 84 65 / 50 70 20 10 LEVELLAND 86 63 85 65 / 50 50 10 10 LUBBOCK 83 64 84 65 / 50 70 20 10 BROWNFIELD 86 65 86 66 / 50 40 20 20 CHILDRESS 81 67 84 67 / 90 70 20 10 SPUR 83 68 84 69 / 90 70 30 20 ASPERMONT 84 70 82 70 / 100 70 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/33
Hazardous weather outlook, Jul 28, 6:00 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT WED JUL 28 2004 TXZ021>044-292300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... FLOODING THERE IS THE POSSIBILITY FOR HEAVY RAINFALL AND FLASH FLOODING TODAY ACROSS SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS...MAINLY SOUTH OF A LINE FROM MORTON TO ASPERMONT. SEVERAL BANDS OF RAIN SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO MOVE NORTH OUT OF THE PERMIAN BASIN INTO THE AREA OF CONCERN TODAY. THIS THREAT IS EXPECTED TO DECREASE BY THIS EVENING AS THE ACTIVITY WEAKENS. .DAYS TWO THROUGH SEVEN... SEVERE CONVECTION IS POSSIBLE FRIDAY NIGHT. THUNDERSTORMS THAT DEVELOP IN THE HIGHER TERRAIN OF COLORADO AND NEW MEXICO MAY ORGANIZE INTO A CONVECTIVE COMPLEX...AND MOVE SOUTHEAST INTO THE AREA AFTER DARK. THERE IS A THREAT FOR DAMAGING WINDS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:05 AM CDT | Flash Flood Warning | LUB | Kent | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.